MAUDE Adverse Event Report: FREUDENBERG MEDICAL, LLC BLOM-SINGER; VOICE PROSTHESIS

FREUDENBERG MEDICAL, LLC BLOM-SINGER; VOICE PROSTHESIS
Catalog Number BE 2014
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pneumonia (2011)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report was originally submitted on 1/27/2017, in an incorrect format.This was initially discovered on 8/23/2017, and this is being re-submitted on 8/24/2017.
 
Event or Problem Description
Patient posted on an internet blog on (b)(6) 2016; they had a voice prosthesis that had a "flap" that "curled" causing fluids to be aspirated.The fluid aspirating then lead to pneumonia.Follow up was conducted with the patient and it was confirmed they received treatment for pneumonia following fluid aspiration.

Brand Name
BLOM-SINGER
Common Device Name
VOICE PROSTHESIS
Manufacturer (Section D)
FREUDENBERG MEDICAL, LLC
1110 mark ave
carpinteria CA 93013
MDR Report Key6817253
Report Number2025182-2016-00009
Device Sequence Number149354
Product Code EWL
UDI-Device Identifier00813307010098
UDI-Public00813307010098
Combination Product (Y/N)N
PMA/510(K) Number
K930105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberBE 2014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;